Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have occular migraines. Can regular use of a cpap cause excessive nasal irritation and dryness?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1037 Questions
From time to time I have occular migraines (slight headache with distorted vision) I have one that keeps recurring. I use a cpap every night and recently there has been a cold front blow through with barametric and humidity changes that may have triggered this. My 2 questions are 1. Since this is the first time it has recurred in a short time should I see an ENT about it or do what I did in the past just wait it out? 2. Can regular use of a cpap cause excessive nasal irritation and dryness which in turn causes swelling pressure on the optic nerve?
Posted Mon, 17 Dec 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 4 hours later
thanks for sending your query to us.
As you have experinced once the migraine attack starts only drugs can have palliative effect to relieve your symptoms.
The ideal specialist to see in your case is a neuroligist or an XXXXXXX medicine expert.
Cpap use by nasal irritation does not cause pressure on optic nerve at all.At the same time the trigger of starting of migraine are varied,and at times difficult to pinpoint.
I expect that by the time this answer reaches you the peak of your attack has waned off but we have to find out triggers which precipitate the attack so that remedial measures can be taken to avoid recurrences.
please do get back to me in case of any further query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor